Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 42, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Nov 11, 2011, 4:06 AM CST for 10 counties in Texas. It took effect at Nov 11, 2011, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 4:06 AM CST (10:06 UTC)
- In effect from
- Nov 11, 2011, 12:00 PM CST
- Expired
- Nov 11, 2011, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3027 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
478 WWUS84 KSJT 111006 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 406 AM CST FRI NOV 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON...AND POSSIBLE AGAIN ON SATURDAY AFTERNOON... .GUSTY SOUTH TO SOUTHWEST WINDS THIS AFTERNOON WILL COMBINE WITH WARMER TEMPERATURES AND A RATHER DRY AIR MASS. AS A RESULT... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP BY AFTERNOON. THESE SAME CONDITIONS WILL RETURN ON SATURDAY AFTERNOON... PRODUCING THE POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ONCE AGAIN. TXZ049-054-064-065-098-099-113-114-127-112300- /O.UPG.KSJT.FW.A.0029.111111T1800Z-111111T2300Z/ /O.NEW.KSJT.FW.W.0042.111111T1800Z-111111T2300Z/ /O.NEW.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR- 406 AM CST FRI NOV 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS FOR THE BIG COUNTRY AND THE NORTHERN CONCHO VALLEY. ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON AS WELL... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH * HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING THE AFTERNOON. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ128-112300- /O.UPG.KSJT.FW.A.0029.111111T1800Z-111111T2300Z/ /O.NEW.KSJT.FW.W.0042.111111T1800Z-111111T2300Z/ CALLAHAN- 406 AM CST FRI NOV 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR LOW HUMIDITIES AND GUSTY SOUTHWEST WINDS... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS AFTERNOON. * AFFECTED AREA: IN TEXAS...CALLAHAN. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH * HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING THE AFTERNOON. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
2 follow-up statements
001 WWUS84 KSJT 112058 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 258 PM CST FRI NOV 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE BIG COUNTRY AND NORTHERN CONCHO VALLEY THIS AFTERNOON...AND POSSIBLE AGAIN ON SATURDAY AFTERNOON... .GUSTY SOUTH TO SOUTHWEST WINDS...AND RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WILL CONTINUE THE CRITICAL FIRE WEATHER CONDITIONS THROUGH THE EARLY EVENING HOURS. THESE CRITICAL FIRE WEATHER CONDITIONS ARE AGAIN POSSIBLE SATURDAY AFTERNOON...AND A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. TXZ049-054-064-065-098-099-113-114-127-121200- /O.CON.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/ /O.CON.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR- 258 PM CST FRI NOV 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND NORTHERN CONCHO VALLEY... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY AND THE NORTHERN CONCHO VALLEY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... HASKELL...THROCKMORTON...JONES...SHACKELFORD...TAYLOR. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH * HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING THE AFTERNOON. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: FRIDAY AFTERNOON AND AGAIN ON SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ128-112300- /O.CON.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/ CALLAHAN- 258 PM CST FRI NOV 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR CALLAHAN COUNTY... * AFFECTED AREA: IN TEXAS...CALLAHAN. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH * HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 18 PERCENT DURING THE AFTERNOON. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
249 WWUS84 KSJT 112305 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 505 PM CST FRI NOV 11 2011 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE SATURDAY AFTERNOON ACROSS THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY... .GUSTY SOUTH TO SOUTHWEST WINDS AND RELATIVE HUMIDITY VALUES BELOW 20 PERCENT WILL CREATE THE POTENTIAL FORE CRITICAL FIRE WEATHER CONDITIONS ON SATURDAY AFTERNOON ACROSS MUCH OF THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY. TXZ049-054-064-065-098-099-113-114-127-120715- /O.EXP.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/ /O.CON.KSJT.FW.A.0030.111112T1800Z-111112T2300Z/ FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR- 505 PM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR MUCH OF THE BIG COUNTRY AND NORTHWEST CONCHO VALLEY... ...RED FLAG WARNING FOR THIS AFTERNOON HAS EXPIRED... THE RED FLAG WARNING FOR THIS AFTERNOON IS NO LONGER IN EFFECT. HOWEVER...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. * WIND: SOUTH TO SOUTHWEST 20 FOOT WINDS AROUND 20 MPH...WITH GUSTS TO 30 MPH * HUMIDITY: DROPPING INTO THE RANGE OF 15 TO 20 PERCENT DURING THE AFTERNOON. * IMPACTS: POTENTIAL FOR RAPID GROWTH OF ANY FIRES THAT DEVELOP. * TIMING: SATURDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ128-120015- /O.EXP.KSJT.FW.W.0042.000000T0000Z-111111T2300Z/ CALLAHAN- 505 PM CST FRI NOV 11 2011 ...RED FLAG WARNING FOR CALLAHAN COUNTY HAS EXPIRED... WIND SPEEDS HAVE DROPPED BELOW CRITICAL THRESHOLDS. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 11, 3:59 AM CST, 7 minutes earlier.
Area forecast discussion, Nov 11, 3:59 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 359 AM CST FRI NOV 11 2011 .SHORT TERM... SURFACE HIGH PRESSURE NOW EASING AWAY FROM WEST CENTRAL TEXAS...AND WINDS HAVE STARTED TO SHIFT TO THE SOUTH. DEVELOPING LEE TROUGH THIS AFTERNOON ALONG THE TEXAS AND NEW MEXICO BORDER WILL STRENGTHEN THE PRESSURE GRADIENT AND ALLOW WIND SPEEDS TO INCREASE. THUS...BREEZY CONDITIONS EXPECTED THIS AFTERNOON. 850MB TEMPERATURES CLIMB 3 TO 5 DEGREES CELSIUS...AND WITH SOME DOWNSLOPE COMPONENT TO THE WIND...SHOULD SEE AFTERNOON HIGHS CLIMB AS WELL. A VEIL OF HIGH CLOUDS FROM THE WEST MAY MITIGATE SOMEWHAT...BUT WILL STILL STAY ON THE WARMER SIDE OF GUIDANCE. WINDS STAY UP SOMEWHAT TONIGHT...KEEPING TEMPERATURES UP AS WELL. .LONG TERM... LOW LEVEL SOUTHERLY FLOW WILL BRING WARM AND DRY CONDITIONS THIS WEEKEND. HIGHS WILL BE IN THE UPPER 70S TO LOWER 80S. ALSO...THERE WILL BE FIRE WEATHER CONCERNS SATURDAY...AND THIS WILL BE DISCUSSED IN THE FIRE WEATHER SECTION. AN UPPER LEVEL LOW OVER THE SOUTHWEST US THIS WEEKEND WILL MOVE EAST ACROSS THE SOUTHERN PLAINS EARLY NEXT WEEK. THE GFS IS THE SLOWEST...MOVING THE SYSTEM ACROSS MONDAY NIGHT AND TUESDAY. THE ECMWF AND CMC MODELS ARE FASTER...INDICATING MONDAY AND MONDAY NIGHT. IF THE GFS IS CORRECT...RAINFALL AMOUNTS OF 1/2 TO 1 INCH ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF THE AREA DUE TO ABUNDANT GULF MOISTURE AND STRONG UPPER LEVEL DYNAMICS. DUE TO UNCERTAINTY IN THE STRENGTH AND TIMING OF THE UPPER LEVEL SYSTEM...WILL NOT INCREASE POPS AT THIS TIME. GOING WITH A MILD AND DRY FORECAST FOR MIDDLE TO LATE NEXT WEEK. && .FIRE WEATHER... GIVEN THE VERY DRY AIR MASS IN PLACE...AND SOUTHWEST WIND DIRECTION...AFTERNOON HUMIDITY VALUES WILL HAVE LITTLE PROBLEM DROPPING BELOW THE 20 PERCENT CRITERIA FOR A RED FLAG WARNING. WIND SPEEDS ARE A LITTLE MORE MARGINAL...AND THEY MAY NOT HIT CRITERIA CONSISTENTLY THIS AFTERNOON. BUT GIVEN THE SERIES OF FAIRLY COLD MORNINGS THAT HAVE AT LEAST SOMEWHAT CURED THE VEGETATION THAT HAD MANAGED TO GREEN UP EARLIER THIS FALL...WILL GO AHEAD AND UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THE BIG COUNTRY AND THE CONCHO VALLEY FOR FRIDAY AFTERNOON. IN ADDITION...GIVEN SIMILAR CONDITIONS EXPECTED ON SATURDAY AFTERNOON...WILL ISSUE A FIRE WEATHER WATCH FOR PORTIONS OF THE AREA AS WELL. HUMIDITY VALUES MAY CLIMB SLIGHTLY...BUT WILL LIKELY REMAIN AT OR BELOW CRITERIA WEST OF AN ABILENE TO SAN ANGELO LINE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 49 81 58 80 / 0 0 0 10 10 SAN ANGELO 70 46 81 56 82 / 0 0 0 10 10 JUNCTION 69 42 77 58 81 / 0 0 0 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 5 PM CST THIS AFTERNOON FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER...HASKELL... JONES...NOLAN...SHACKELFORD...STERLING...TAYLOR...THROCKMORTON. FIRE WEATHER WATCH SATURDAY AFTERNOON FOR THE FOLLOWING ZONES: COKE...FISHER...HASKELL...JONES...NOLAN...SHACKELFORD... STERLING...TAYLOR...THROCKMORTON. && 07/21
Hazardous weather outlook, Nov 10, 3:10 PM CST, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 310 PM CST THU NOV 10 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112115- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 310 PM CST THU NOV 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FRIDAY AFTERNOON... GENERALLY NORTH OF A LINE FROM STERLING CITY TO CROSS PLAINS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR FRIDAY AFTERNOON FOR THIS AREA. ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN BE POSSIBLE FROM MIDDAY TO LATE AFTERNOON SATURDAY... ACROSS THE AREA ROUGHLY NORTHWEST OF A LINE FROM STERLING CITY TO THROCKMORTON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 4:06 AM CST | Fire Weather Watch | SJT | Coke, Fisher, Haskell, Jones, Nolan, Shackelford and 3 more | 24 hr |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.